Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Gray, ME

June 25, 20144 counties in New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 25, 2014, 4:19 PM EDT for 4 counties in New Hampshire. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2014, 4:19 PM EDT (20:19 UTC)
Expired
Jun 25, 2014, 5:00 PM EDT
In force
41 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Belknap County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 109 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:33 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 25, 2:33 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
233 PM EDT WED JUN 25 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE IN FROM THE NORTHWEST THIS EVENING...SETTING
OFF SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL ACROSS THE
REGION OVERNIGHT AND THEN SHIFT OFFSHORE ON THURSDAY. THIS FRONT
WILL BE THE FOCUS FOR LOCALLY HEAVY RAINFALL THIS EVENING INTO
THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT FOR FRIDAY AND THE
WEEKEND. WARMER AND MORE HUMID AIR RETURNS FOR THE FIRST HALF OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 18Z...THE SURFACE FRONT WAS DRAPED ACROSS OUR NORTHERN TIER OF
COUNTIES VICINITY OF THE INTERNATIONAL BORDER. CONVECTION
WAS INCREASING IN COVERAGE UPSTREAM IN RESPONSE TO APPROACHING
SHORTWAVE. PRECIPITABLE WATER VALUES WERE APPROACHING TWO INCHES
NEAR THE BOUNDARY. WEAK SURFACE LOW IS PROGGED TO TRAVEL EAST-
NORTHEAST ALONG THE BOUNDARY WITH MODELS HINTING AT A NARROW AXIS OF 1
TO 3 INCH RAINS FROM THIS EVENING THROUGH DAWN ON THURSDAY...WITH
SOME LOCALIZED 4 TO 5 INCH AMOUNTS. WE'VE POSTED THE FLASH FLOOD
WATCH TO REFLECT THE AREA WHERE THE HEAVY RAIN AXIS IS LIKELY TO
SET UP TONIGHT. A BLEND OF MET/MAV WAS USED TO INITIALIZE LOW
TEMPERATURES.

ACROSS SOUTHEAST NEW HAMPSHIRE AND ADJACENT SOUTHWEST MAINE...THERE
WAS ENOUGH DAYTIME HEATING TO OPEN A NARROW WINDOW FOR STRONG
CONVECTION THROUGH EARLY EVENING WHERE A FEW STORMS COULD PRODUCE
STRONG WIND GUSTS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
SHOWERS AND SCATTERED THUNDERSTORMS GRADUALLY TAPER FROM SOUTHWEST
TO NORTHEAST WITH PASSAGE OF THE IMPULSE AND ASSOCIATED SURFACE
WAVE. IT'LL BE A DAY OF SLOW IMPROVEMENT WITH HIGHS MAINLY IN THE
70S,

WE'LL FINALLY CLEAR THURSDAY NIGHT AS HIGH PRESSURE AND DRIER AIR
PUSHES IN FROM THE NORTH.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE BEGINS TO BUILD OVER NEW ENGLAND FROM CANADA ON
FRIDAY BRINGING MUCH DRIER AND COOLER AIR TO THE REGION. ON
SATURDAY...HIGH PRESSURE WILL BECOME SITUATED DIRECTLY OVER THE
FORECAST AREA...ALLOWING FOR MILD CONDITIONS WITH LIGHT WINDS. SEA
BREEZES WILL FORM ALONG THE COAST HOWEVER DURING THE LATE MORNING
AND AFTERNOON HOURS. MODERATION TREND BEGINS ON
SUNDAY...ESPECIALLY OVER THE INTERIOR.

ALL MODELS WITHIN THE 12Z MODEL SUITE CONTINUE TO SHOW A BERMUDA
HIGH BY EARLY NEXT WEEK. THE FIRST PROLONG PERIOD OF HEAT AND
HUMIDITY WILL THEN ENTER OUR FORECAST AREA WITH TEMPERATURES IN
THE 80S AND INCREASING DEW POINT VALUES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...CONDITIONS LOWERING TO
WIDESPREAD MVFR IN SHOWERS WITH LCL IFR IN THUNDERSTORMS...MAINLY MVFR
THURSDAY IN SHOWERS AND ISOLATED THUNDER WITH CONDITIONS IMPROVING
TO VFR THURSDAY NIGHT.

LONG TERM...CONDITIONS MAINLY VFR THROUGH THE PERIOD WITH SOME
HAZE AND FOG DURING THE LATE NIGHT PERIODS RESULTING IN LOCAL MVFR
CONDITIONS EARLY NEXT WEEK.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY NIGHT/...OUTSIDE THE BAYS...EXPECT
MARGINAL 5 FT SEAS INTO THURSDAY WITH SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS CONTINUING.

LONG TERM...PERSISTENT SOUTHWESTERLY FLOW WILL ALLOW FOR SEAS AND
GUSTY WINDS TO INCREASE NEXT WEEK AS THE HEAT POURS INTO THE
REGION. SCAS WILL LIKELY BE NEEDED DURING THAT PERIOD.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT WILL PRODUCE
HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING. 1 TO 3
INCHES OF RAIN IS LIKELY WITH THIS FRONTAL SYSTEM. IN THE MORE
PERSISTENT RAIN BANDS...THE POSSIBILITY EXITS FOR SOME 4 TO 5 INCH
TOTALS AND LOCALIZED FLASH FLOODING. BASED ON LATEST GUIDANCE
WE'VE POSTED A FLASH FLOOD WATCH FOR PORTIONS OF THE FORECAST AREA
FROM THIS EVENING THROUGH THURSDAY MORNING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR MEZ012>014-020>022.
NH...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
 MORNING FOR NHZ002>009.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT
THURSDAY FOR ANZ150-152-154.

&&

SCHWIBS/CANNON
Hazardous weather outlook, Jun 25, 2:25 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
225 PM EDT WED JUN 25 2014

MEZ012>014-020>022-NHZ002>009-261830-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-
225 PM EDT WED JUN 25 2014

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ007>009-018-019-023>028-NHZ001-010-013-014-261830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
225 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE LOCALIZED
VERY HEAVY RAINFALL AND LEAD TO AREAS OF FLOODING. THE STORMS COULD
ALSO PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING THIS
AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-261830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
225 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY AND FREQUENT
LIGHTNING OVER THE WATERS THIS AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 25, 3:13 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
313 PM EDT WED JUN 25 2014

NHZ008-252000-
MERRIMACK-
313 PM EDT WED JUN 25 2014

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 400 PM
EDT...

AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HENNIKER...MOVING EAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
BRADFORD...HENNIKER...WARNER...CONTOOCOOK...WEBSTER...HOPKINTON...
PENACOOK...BOW...BOSCAWEN AND CONCORD THROUGH 400 PM EDT.

HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.  SOME PEA SIZE HAIL WITH SOME GUSTY WINDS TO 35 MPH
IS ALSO POSSIBLE.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4325 7202 4342 7155 4313 7145 4312 7167
      4315 7168 4311 7181 4311 7185 4320 7192
      4319 7197 4319 7201

MARINE
Special weather statement, Jun 25, 4:00 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
400 PM EDT WED JUN 25 2014

NHZ008-252045-
MERRIMACK-
400 PM EDT WED JUN 25 2014

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 445 PM
EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CONCORD...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND PENACOOK...CONCORD...NORTH PEMBROKE...LOUDON...ALLENSTOWN...
CHICHESTER...EPSOM AND PITTSFIELD THROUGH 445 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

TORRENTIAL DOWNPOURS CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS
AND LOW-LYING AREAS.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4317 7165 4329 7166 4337 7138 4330 7127
      4325 7126 4317 7131 4315 7133

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:35 AM EDTSmall Craft Advisory for Hazardous SeasGYX15 hr
Jun 25, 11:51 AM EDTFlash Flood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more19 hr
Jun 25, 5:09 PM EDTSpecial Weather StatementGYXYork36 min
Jun 25, 5:13 PM EDTAreal Flood AdvisoryGYXYork3 hr
Jun 25, 5:44 PM EDTSpecial Weather StatementGYXYork31 min
Jun 25, 3:13 PM EDTSpecial Weather StatementGYXMerrimack47 min
Jun 25, 3:36 PM EDTAreal Flood AdvisoryGYXMerrimack, Sullivan6 hr
Jun 25, 4:00 PM EDTSpecial Weather StatementGYXMerrimack45 min
Jun 25, 5:52 PM EDTSpecial Weather StatementGYXSullivan23 min
Jun 25, 6:13 PM EDTSpecial Weather StatementGYXSullivan47 min
Jun 25, 6:20 PM EDTAreal Flood AdvisoryGYXBelknap, Carroll, Grafton6 hr

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.